question-icon

Is it safe to take Aleve and Benadryl together?

default
Posted on Mon, 10 Aug 2015
Question: Is it safe to take Aleve and Benadryl together. I recently switched to Aleve in the morning and evening. Previously, I had been taking (1) Tylenol in the morning and (2) Tylenol PM to help me sleep better. When I take my evening Aleve, it doesn't make me drowsy. So, I've incorporated (2) Benadryl along with the Aleve PM. The Aleve has made a drastic change in my pain management, but, I want to make sure I'm taking the safest pain management regimen for myself. Your thoughts. I am a 72 year old female, and, the main issue I deal with is Afib. Because it's very manageable, my cardiologist has taken me off Warfarin, and, I'm on a .81 mg. aspirin daily.
doctor
Answered by Dr. Panagiotis Zografakis (1 hour later)
Brief Answer:
the combination has no interactions

Detailed Answer:
Hello,

aleve and benadryl can be used together and no significant interaction is expected. I haven't actually understood the reason for using benadryl. I suppose you have chronic pain and you'd like to use aleve.

While the interactions are not a concern, the drugs themselves may become one! Aleve is a potent painkiller but it may cause problems to your kidneys, liver, stomach, blood pressure, etc. I would suggest Tylenol as a safer alternative, but a less potent one. Concomitant use of aspirin may potentiate the side effects of aleve in the stomach, increasing the risk for gastrointestinal bleeding.

I hope you find my comments helpful!
You can contact me again, if you'd like any clarification or further information.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3691 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is it safe to take Aleve and Benadryl together?

Brief Answer: the combination has no interactions Detailed Answer: Hello, aleve and benadryl can be used together and no significant interaction is expected. I haven't actually understood the reason for using benadryl. I suppose you have chronic pain and you'd like to use aleve. While the interactions are not a concern, the drugs themselves may become one! Aleve is a potent painkiller but it may cause problems to your kidneys, liver, stomach, blood pressure, etc. I would suggest Tylenol as a safer alternative, but a less potent one. Concomitant use of aspirin may potentiate the side effects of aleve in the stomach, increasing the risk for gastrointestinal bleeding. I hope you find my comments helpful! You can contact me again, if you'd like any clarification or further information. Kind Regards!